MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ALTAVIVA; STIMULATOR, TIBIAL, ELECTRICAL, IMPLANTABLE, FOR URINARY INCONTINENCE

MEDTRONIC PUERTO RICO OPERATIONS CO. ALTAVIVA; STIMULATOR, TIBIAL, ELECTRICAL, IMPLANTABLE, FOR URINARY INCONTINENCE
Model Number P7850N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Burning Sensation (2146); Post Operative Wound Infection (2446); Fluid Discharge (2686); Skin Inflammation/ Irritation (4545)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a consumer via a manufacturer¿s representative regarding a patient who was implanted with an implantable neurostimulator (ins) for urinary/bowel dysfunction.It was reported that the patient complained of redness and warmth at their incision site.The hcp saw them later that day and it was determined that the device needed to be explanted.It was noted that the patient has several allergies and the hcp thought this could perhaps be an allergic reaction to the silicone coating of the device.It was also noted that it was a suspected infection; they experienced redness, warmth/hot, and discharge/wound weeping.Antibiotics were required and explant was planned for the afternoon of (b)(6) 2025.Additional information was received from the patient and the healthcare professional via a manufacturer representative.The hcp via the rep stated that they were sure this was a case of allergic reaction and not infection.They stated that the pocket was dry, and the wound was not hot; it was red and looked irritated, but there was no heat.The rep stated that they were sure the hcp sent the patient home with antibiotics after opening the incision back up.When asked if this was prophylactic antibiotic use, he stated, ¿yea, i can¿t imagine [the hcp] wouldn¿t put them on antibiotics after opening it up.¿ the rep also noted that although they¿re saying it¿s a silicone allergy, the rep believes it could be titanium, or metal.The patient reported that on (b)(6) it was discovered that they were having an allergic reaction to the silicone the device was "covered in".At first, they thought it was an infection but then determined it was a silicone allergy.Patient had the device removed earlier this week, on (b)(6).Patient stated they are still having issues with oozing and its pretty nasty and are on antibiotics.They are planning to have the stitches removed on (b)(6).Patient stated they did not know they had a silicone allergy prior to implant.It was noted that the patient had a long list of allergies.Additional information was received from a healthcare professional (hcp) via a manufacturer representative.The rep spoke with the hcp over the weekend of (b)(6) and they said the culture came back negative and they had not started the patient on any antibiotics.Patient is doing well and clearly not an infection but an allergic reaction.¿ when asked how the patient was doing post-op, the rep reported that the hcp ¿said [they were] doing well and healing without issue.¿ the rep also provided a picture of the ankle from (b)(6) 2025.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
ALTAVIVA
Common Device Name
STIMULATOR, TIBIAL, ELECTRICAL, IMPLANTABLE, FOR URINARY INCONTINENCE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23658778
Report Number3004209178-2025-20188
Device Sequence Number10055114
Product Code QPT
UDI-Device Identifier00763000936433
UDI-Public(01)00763000936433(17)270128(20)01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P240011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP7850N
Device Catalogue NumberP7850N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer02/04/2026
03/27/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date02/04/2026
03/30/2026
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale